MAUDE Adverse Event Report: BUSSE HOSPITAL DISPOSABLES BUSSE HOSPITAL DISPOSABLES; BONE MARROW BIOPSY / ASPIRATION TRAY W/ BIOPSY NEEDLE & ASPIRATION NEEDLE

BUSSE HOSPITAL DISPOSABLES BUSSE HOSPITAL DISPOSABLES; BONE MARROW BIOPSY / ASPIRATION TRAY W/ BIOPSY NEEDLE & ASPIRATION NEEDLE
Catalog Number 652
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 07/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 08/19/2022 busse hospital disposables received notification from the fda for a voluntary medwatch report which has been submitted under mw5111258 for a product we market.The description of the event/problem under the submission reads as followed: "physician was unable to get a sample with 3 passes using the needle because it kept bending as he tried to get the sample out.Fda safety report id# (b)(4)".Manufacturer narrative: on 08/19/2022 busse hospital disposables received notification from the fda for a voluntary medwatch report which has been submitted under mw5111258 for a product we market.The description of the event/problem under the submission reads as followed: "physician was unable to get a sample with 3 passes using the needle because it kept bending as he tried to get the sample out.Fda safety report id# (b)(4)".Immediately we began investigation by registering the received medwatch under a complaint ((b)(4)) and the noted initial reporter was contacted to request more information.The following questions and their responses are below: 1.Status of the patient: a.Did any serious injuries occur? no.B.Was any immediate medical or surgical intervention needed? no.2.Name of the procedure performed: bone marrow.3.Has there been any previous incidents? yes.A.Have they occurred with the same or different users? they have occurred with a few other patients and different users, but no injury was involved with the patients.The needle was swapped out for a different one.4.Were there any deficiencies noted on the part prior to use? no.5.Is a sample of the deficient part available? no.From 08/19 to 09/01 the following other questions were also asked (responses included): confirm the issue reported is in regards to the j-style needle: yes it was the j style needle.When you report the issue has occurred previously with other patients and users: was it the same lot? yes.If different, do you have the lot numbers? same number.Do you have a timeframe from where the issue began? 2 months.Is there any way you could: · specify from where/what area the j-style needle is bending from? the shaft.· was the stylet in the needle when bending? no.It is during the step in which the stylet is removed.· did it bend during insertion or withdrawal? withdrawal.1.Can you provide your history of usage of the catalog/part? we have never used this product before, but started using them when our other kit was on backorder.A.Since when have you been purchasing and using the product? we have purchased the product 3 months ago.A.Have the reported users used the catalog/part before? they have never used this particular product, but have used a similar one in the past.Would you mind sharing with us which distributor and the item/catalog you were using prior to ours? henry schein item#1533934.On which site has the bone marrow biopsy been performed? (intended use).The biopsy is performed on the posterior iliac crest.On 08/31 busse completed stock inspection.Unfortunately, stock of the j-style needle lot reported was no longer available.Nonetheless, stock that was available and inspected was found to be conforming as per our established quality assurance specification requirements.As the cat#652 consist of various components, the specific vendor who manufacturers the part was also contacted and requested to conduct their own investigation.Nonetheless, the vendor has reported, that without samples an investigation cannot be conducted.However, vendor does note based on post market data review that there have not been significant reports of the nature prior.Therefore, based on the information provided it can only be speculated that the damage reported are caused by use error; the j-style needle included in henry schein's item#1533934 is manufactured by jamshidi - a different manufacturer from busse's.Although both needles have the same intended use, the design and application are slightly different in the method used to capture sample.The j-style needle in henry schein's kit uses a traditional handle design, while busse's handle uses an ergonomic centered design (the handle is shaped as a "t"); this design makes it easier to grab and apply force to the needle - which due to the nature of the procedure requires force.As well, the jamshidi needle appears to have a beveled tip, requiring more force to introduce the needle and break ogg sample, whereas the bhd needle tip is sharper, requiring less force to capture the sample.Furthermore, the procedure requires for the user to move the needle back and forth / rotate and bent in order to enter core and snap/cut/separate the marrow sample.Hence, we speculate that as this is the user's first time using busse's version of the kit, it is possible that too much force is being applied and the reported falls under use error; instructions for use included with the kit advise "to avoid possible breakage of the steel cannula, do not move the needle sideways while in the marrow without the stylet in the cannula.Avoid quick and strong movements backward and forward, with traction angles too elevated during withdrawal.".
 
Event or Problem Description
On 08/19/2022 busse hospital disposables received notification from the fda for a voluntary medwatch report which has been submitted under mw5111258 for a product we market.The description of the event/problem under the submission reads as followed: "physician was unable to get a sample with 3 passes using the needle because it kept bending as he tried to get the sample out.Fda safety report id# (b)(4)".

Brand Name
BUSSE HOSPITAL DISPOSABLES
Common Device Name
BONE MARROW BIOPSY / ASPIRATION TRAY W/ BIOPSY NEEDLE & ASPIRATION NEEDLE
Manufacturer (Section D)
BUSSE HOSPITAL DISPOSABLES
75 arkay dr
hauppauge NY 11788
Manufacturer Contact
muhamad ansari
75 arkay dr
hauppauge, NY 11788
6314354711
MDR Report Key15430365
Report Number2433012-2022-00002
Device Sequence Number4750756
Product Code KNW
UDI-Device Identifier10849233013275
UDI-Public0110849233013275
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue Number652
Device Lot Number2120915
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2022
Initial Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown